联系我们
Isaac Scientific Publishing
Journal of Advances in Applied Mathematics
JAAM > Volume 5, Number 1, January 2020

A Class of Stable Algorithms for Stiff Ordinary Differential Equation System

Download PDF  (323.8 KB)PP. 26-34,  Pub. Date:December 12, 2019
DOI: 10.22606/jaam.2020.51004

Author(s)
Ying-Qiu Gu
Affiliation(s)
School of Mathematical Science, Fudan University, Shanghai 200433, China
Abstract
In this paper, we introduce a series of stable algorithms for solving the stiff ordinary differential equation system. These algorithms are based on the solution to the local linearized perturbation equation and Padé approximations of exponential function. The algorithms get rid of the influence of the stiffness and have explicit schemes. In contrast with conventional implicit schemes, this class of schemes has some advantages such as the simple program code, high precision, good convergence and strong stability by the virtue of Padé approximation. It is a good assistant for the researchers unfamiliar with the numerical analysis theory.
Keywords
Stiff ordinary differential equation system, Padé approximant, stable algorithm, explicit algorithm
References
  • [1]  J. D Lambert, Computational Methods in Ordinary Differential Equations, John Wiley & Sons Ltd., 1973
  • [2]  L. F. Shampine, C. W. Gear. A User’s View of Solving Stiff Ordinary Differential Equations. SIAM Review, 1979, 21(1):1-17.
  • [3]  G. Dahlquist, Convergence and stability in the numerical integration of ordinary differential equations. Math. Scand. 4 , 33-53 (1956)
  • [4]  O. B. Widlund, A note on unconditionally stable linear multistep methods. BIT, 1967, 7(1):65-70.
  • [5]  Li Shoufu, Ruan Baogen, Nonlinear Stability of Multistep Multiderivative Methods, Mathematics of Computation, 1990, 55(192):581-589.
  • [6]  G. Wanner, E. Hairer, P. NΦrsett, Order star and stability theorems, BIT18(4),475-489(1978),
  • [7]  Xu Xian-Yu, Li Jia-Kai, Xu Guo-Liang, General theory of Padé approximation(in Chinese), Shanghai Scientific and Technology Press, 1990
  • [8]  B. L. Ehle, On Padé approximations to the exponential function and A-stable methods for the numerical solution of initial value problems, Univ. of Waterloo, Rep. No.CSRR 2010, 1969
  • [9]  E. B. Saff, R. S. Varga, On the zeros and poles of Padé approximants to ex, Numer. Math. 25(1), 1-4(1975)
  • [10]  E. B. Saff, R. S. Varga, Zero-free parabolic region for sequences of polynomials, SIAM J. Math. Anal. 7(3), 344-357(1976)
  • [11]  S. P. NΦrsett, C-polynomials for rational approximation to the exponential function, Numer. Math. 25(1), 39-56(1975)
  • [12]  E. Hairer, G. Wanner, Solving ordinary differential equations II - stiff and differential algebraic problems, Springer, Berlin, 1996
  • [13]  J. L. Gammel, F. A. McDonald, Applications of the Padé approximation to scattering theory, Phys. Rev. 142, 1245-1254(1966)
  • [14]  Feng Kang, Difference schemes for Hamiltonian formalism and symplectic geometry, J. Comp. Math. 4(3), 279-289(1986)
  • [15]  Feng Kang, et al, Construction of canonical difference schemes for Hamiltonian formalism via generating function, J. Comp. Math. 7(1), 72-96(1989)
  • [16]  Feng Kang, Wang Dao-Liu, Symplectic Difference schemes for Hamiltonian system in general symplectic structure, J. Comp. Math. 9(1), 86-96(1991)
Copyright © 2020 Isaac Scientific Publishing Co. All rights reserved.